Urinary incontinence is a rare adverse effect of psychotropic drugs. Urinary incontinence is a medical, social and hygienic problem that causes decrease in the life quality. In the literature, this adverse effect has been reported due to use of serotonin reuptake inhibitors and antipsychotic drugs in case reports. Urinary incontinence due to mirtazapine use has been reported in only one case study. Mirtazapine is an antidepressant drug that effects both the serotonergic and the noradrenergic systems. Mirtazapine is currently used for many psychiatric diseases such as panic disorder, generalized anxiety disorder, post-traumatic stress disorder, and obsessive compulsive disorder. During mirtazapine use adverse effects such as sedation, headache, dizziness, fatigue, hypotension, reflex tachycardia, gastrointestinal symptoms and urinary retention may occur. This article aims to present a case with urinary incontinence which is caused by mirtazapine treatment and recovered when the treatment is stopped.
Mirtazapine, side effects, antidepressants, urinary incontinence
Article Language: Turkish English